Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 21, 2014, 9:03 PM EDT for Berks County, Chester County, Lehigh County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2014, 9:03 PM EDT (01:03 UTC)
- Expired
- Sep 21, 2014, 10:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Chester County, PA, Lehigh County, PA
The radar
The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
867
WWUS81 KPHI 220103
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT SUN SEP 21 2014
PAZ060-061-101>103-220200-
BERKS PA-EASTERN CHESTER PA-LEHIGH PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
903 PM EDT SUN SEP 21 2014
...A LINE OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT BERKS...CHESTER...NORTHWESTERN MONTGOMERY AND SOUTHERN LEHIGH
COUNTIES...
AT 900 PM EDT...A LINE OF HEAVY SHOWERS WITH ISOLATED STRONG
THUNDERSTORMS WAS LOCATED FROM PORT CLINTON TO REAMSTOWN TO
STRASBURG TO NORRISVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS.
THESE STORMS WILL BE NEAR WYOMISSING HILLS...WHITFIELD...WEST
WYOMISSING...AND WEST LAWN AROUND 910 PM...WEST READING...
SHILLINGTON...KENHORST...AND WYOMISSING AROUND 915 PM...MOUNT PENN
AND FLYING HILLS AROUND 920 PM.
LAT...LON 4056 7612 4058 7603 4065 7599 4067 7545
4048 7541 4042 7548 4038 7544 4010 7551
3976 7582 3972 7613 3977 7607 3988 7599
3997 7600 4004 7594 4011 7595 4014 7589
4035 7619
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:19 PM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 21, 3:19 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SUN SEP 21 2014
.SYNOPSIS...
LOW PRESSURE OFF THE MID-ATLANTIC COAST WILL MOVE NORTHEASTWARD AND
AWAY FROM THE REGION THROUGH TONIGHT. MEANWHILE, A COLD FRONT OVER
THE OHIO VALLEY THIS AFTERNOON WILL MOVE THROUGH OUR AREA TONIGHT.
A LARGE AREA OF HIGH PRESSURE BUILDS IN FROM THE MIDWEST EARLY IN
THE WEEK. THE HIGH IS EXPECTED TO PARK OVER THE NORTHEAST STATES
THROUGH THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOW PRESSURE CONTINUES TO MOVE UP THE COAST...WELL EAST OF OUR
WATERS. THE CLOUD COVER ASSOCIATED WITH THIS HAS SHOWN SOME SIGNS OF
THINNING ACROSS NJ/ERN DEL OVER THE PAST FEW HOURS. WRN PARTS OF THE
CWA ARE PARTLY TO MOSTLY SUNNY AS OF THE MID-AFTERNOON. THE LOW WILL
CONTINUE TO THE NE OVERNIGHT WHILE A CLD FRONT APPROACHES FROM THE
WEST. MOST OF THE OPERATIONAL MODELS INDICATE WEAKENING OF THE
DYNAMICS AND ASSOCIATED PCPN WITH THE FRONT. WE HAVE MOSTLY JUST
KEPT THE SMALL CHC OR SLGT CHC POP FOR THE NRN/WRN AREAS OVERNIGHT.
WINDS WILL SHIFT TO WRLY/NWRLY BEHIND THE FRONT. DRIER AIR WILL
OVERSPREAD THE AREA BY MORNING. LOWS WILL DIP INTO THE LOW.MID 50S
NORTH/WEST TO THE UPPER 50S/LOW 60S SOUTH/EAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A PLEASANT FALL-LIKE DAY IS EXPECTED ACROSS THE REGION MONDAY AS
COOL AND DRIER AIR CONTINUES TO BUILD OVER THE AREA. A GUSTY W/NW
WIND WILL BE IN PLACE EARLY AND CONTINUE THROUGH THE AFTERNOON. WINDS
GUSTS OF 20 TO 25 MPH ARE EXPECTED. HIGH TEMPERATURES MONDAY WILL BE
MOSTLY IN THE UPPER 60S/LOW 70S ACROSS THE AREA...WITH THE NRN MOST
AREAS ONLY HAVING HIGHS IN THE UPPER 50S (MOUNT POCONO) TO THE MID
60S. DEW POINTS MOSTLY IN THE LOW/MID 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
EXPANSIVE AREA OF HIGH PRESSURE OVER THE MIDWEST WILL BUILD EASTWARD
INTO MID-ATLANTIC REGION STATES MONDAY NIGHT AND TUESDAY. MEANWHILE,
A SOUTHERN PIECE OF ENERGY ASSOCIATED WITH THE UPPER LOW THAT IS
CURRENTLY OVER THE GREAT LAKES REGION IS FORECAST TO LAG BEHIND THE
MAIN UPPER TROUGH AND POTENTIALLY DEVELOP INTO A CLOSED LOW OVER THE
SOUTHEAST STATES. A CAA REGIME WILL BECOME ESTABLISHED OVER OUR
REGION DURING THIS TIME UNDER NORTHWEST FLOW. MINIMAL CLOUD COVER
AND BELOW NORMAL TEMPS ARE EXPECTED. TEMPS MONDAY NIGHT MAY DIP INTO
THE UPPER 30S IN THE POCONOS BUT THE NW WINDS OVERNIGHT SHOULD
PRECLUDE ANY FROST FROM FORMING. WITH H8 TEMPS IN THE SINGLE DIGITS,
MAX TEMPS ON TUESDAY WILL STRUGGLE TO REACH 70F.
HIGH PRESSURE WILL RETREAT NORTHEASTWARD INTO NEW ENGLAND TUESDAY
NIGHT AND REMAIN ANCHORED THERE THROUGH THE END OF THE WEEK.
FORECAST UNCERTAINTY DECREASES DURING THE SECOND HALF OF THE WEEK AS
MODELS HAVE HAD A DIFFICULT TIME COMING TO AGREEMENT REGARDING WHAT
HAPPENS WITH THE ABOVE MENTIONED DISTURBANCE OVER THE SOUTHEAST
STATES. OVER THE PAST FEW DAYS, THE ECMWF AND GEM CONTINUE TO
ADVERTISE A STRONGER DISTURBANCE DRIFTING UP THE MID-ATLANTIC COAST
LATE IN THE WEEK, WHICH WOULD BRING RAIN TO SOUTHERN PORTIONS OF THE
AREA THURSDAY AND POSSIBLY INTO FRIDAY. MEANWHILE, THE OPERATIONAL
GFS AND JUST ABOUT ALL OF ITS GEFS MEMBERS (INCLUDING THE LATEST 12Z
RUN) HAS BEEN PERSISTENT IN SUPPRESSING THE DISTURBANCE FAR ENOUGH
TO THE SOUTH AND EAST TO KEEP US DRY. THIS HAS A LOW PREDICTABILITY
PATTERN WRITTEN ALL OVER IT GIVEN THE WEAK STEERING FLOW THE LOW
WILL ENCOUNTER UNDERNEATH THE UPPER RIDGE. OPTED TO CLOSELY FOLLOW
THE LATEST WPC GUIDANCE, WHICH PREFERRED AN IN-BETWEEN SCENARIO
USING THE 00Z ECMWF ENSEMBLE MEAN. FORECAST WAS RATHER CONSERVATIVE
WITH SLIGHT CHANCE POPS CONFINED TO THE DELMARVA AND SOUTHERN NJ.
REGARDLESS OF WHICH SOLUTION PANS OUT, THE SETUP OF HIGH PRESSURE TO
OUR NORTHEAST AND LOW PRESSURE TO OUR SOUTH WILL RESULT IN
PERSISTENT FLOW OFF THE ATLANTIC OCEAN, SEASONABLY COOL TEMPS AND
INCREASING CLOUD COVER.
THE COASTAL DISTURBANCE IS FORECAST TO MOVE OFFSHORE BY THE WEEKEND
WHILE HIGH PRESSURE BUILDS BACK INTO THE AREA. STRENGTHENING
SUBSIDENCE FROM THE HIGH OVERHEAD WOULD YIELD A WARMING TREND WITH
HIGHS POTENTIALLY NEAR 80F BOTH DAYS THIS WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE LOWER CLOUDS BURNED OFF ACROSS KRDG/KABE AREAS EARLIER AND THE
DEL VALLEY SITES ARE IMPROVING AROUND TAF-TIME. KMIV/KACY WILL
PROBABLY KEEP SOME MVFR CONDITIONS FOR A FEW MORE HOURS (OCNLY)
BEFORE A SUSTAINED IMPROVEMENT HAPPENS THERE. LOW PRESSURE CONTINUES
TO MOVE NORTHEAST WELL OFF THE COAST AND A COLD FRONT IS APPROACHING
FROM THE WEST. WINDS HAVE BEEN LIGHT AND VARIABLE SO FAR TODAY...BUT
A TURN TO MORE SWRLY WINDS IS EXPECTED LATER THIS AFTERNOON AND WILL
REMAIN THAT WAY UNTIL THE FRONT PASSES.
THE MODELS ARE SHOWING LITTLE PCPN WITH THE FRONT...BUT WE HAVE KEPT
A TEMPO FOR SOME -SHRA ACROSS KRDG/KABE ANYHOW. CONDITIONS SHOULD
REMAIN VFR DURING THE FROPA. BEHIND THE FRONT WINDS WILL SHIFT TO
WRLY/NWRLY AND SKIES WILL BECOME MOSTLY CLR. MON...VFR WITH A GUSTY
WNW WIND THRU THE DAY.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT...VFR UNDER MAINLY SKC AND
LIGHT NORTHWEST WINDS.
WEDNESDAY AND WEDNESDAY NIGHT...ONSHORE FLOW DEVELOPS. EXPECT
STRATOCU TO INCREASE AS MARINE LAYER DRAWS INLAND. SOME POTENTIAL
FOR MVFR CIGS ESPECIALLY CLOSER TO THE COAST.
THURSDAY AND FRIDAY...LOWER THAN NORMAL FORECAST CONFIDENCE AS
LOPRES OVER THE SOUTHEAST STATES DRIFTS NORTHWARD. SUB-VFR
CONDITIONS AND LIGHT RA COULD OCCUR (PARTICULARLY SOUTHERN
TERMINALS) IF THE LOW TRACKS FAR ENOUGH NORTH, WHICH IS STILL
UNCERTAIN ATTM.
&&
.MARINE...
WINDS ARE BEGINNING TO SWITCH AROUND TO NW BEHIND THE DEPARTING LOW
OFFSHORE. THE WINDS WILL REMAIN MOSTLY AROUND 10 KTS AND THEN SWITCH
MORE SWRLY THIS EVENING...BEFORE A COLD FRONT CROSSES THE WATERS
OVERNIGHT. WINDS BEHIND THE FRONT WILL SHIFT WRLY...THEN NWRLY AND
INCREASE TO 10 TO 20 KTS WITH SOME GUSTS AROUND 25 KTS. SEAS ON THE
OCEAN WILL BUILD TO AROUND 5 FT OVERNIGHT. WE HAVE ISSUED A SCA FLAG
FOR THE OCEAN WATERS AND LOWER DEL BAY TO COVER THE EXPECTED
CONDITIONS. WINDS/SEAS WILL BEGIN TO SUBSIDE BY AROUND NOON
MONDAY...SO WE WILL SET THE EXPIRATION TIME TO THAT FOR NOW...ITS
POSSIBLE IT MAY NEED TO BE EXTENDED A FEW HOURS HOWEVER.
OUTLOOK...
MONDAY NIGHT...BREEZY NW FLOW CONTINUES AS HIPRES BUILDS INTO THE
WATERS. CAPPED WINDS AROUND 20 KT, BUT STILL SOME POTENTIAL FOR A
SCA IF THE PRESSURE GRADIENT WINDS UP BEING A TAD STRONGER THAN
INDICATED BY THE LATEST GUIDANCE.
TUESDAY AND TUESDAY NIGHT...NW WINDS DIMINISH TUESDAY BEFORE
SHIFTING OUT OF THE NE TUESDAY NIGHT.
WEDNESDAY AND WEDNESDAY NIGHT...NE WINDS STRENGTHEN TO NEAR SCA
CRITERIA ON WEDNESDAY. IN RESPONSE TO THE FLOW, SEAS ARE FORECAST TO
BUILD TO AROUND 5 FT BY WEDNESDAY NIGHT.
THURSDAY THROUGH FRIDAY...FOUR TO SIX FT SEAS MAY CONTINUE THRU
THURSDAY NIGHT OR FRIDAY DESPITE A WEAKER ONSHORE FLOW. SCA MAY BE
NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY
FOR ANZ431-450>455.
&&
SYNOPSIS...KLEIN
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...KLEIN
AVIATION...KLEIN/O'HARA
MARINE...KLEIN/O'HARAHazardous weather outlook, Sep 21, 3:20 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EDT SUN SEP 21 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-221930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 320 PM EDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-221930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 320 PM EDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 21, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT SUN SEP 21 2014
PAZ060-061-101>103-220200-
BERKS PA-EASTERN CHESTER PA-LEHIGH PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
903 PM EDT SUN SEP 21 2014
...A LINE OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT BERKS...CHESTER...NORTHWESTERN MONTGOMERY AND SOUTHERN LEHIGH
COUNTIES...
AT 900 PM EDT...A LINE OF HEAVY SHOWERS WITH ISOLATED STRONG
THUNDERSTORMS WAS LOCATED FROM PORT CLINTON TO REAMSTOWN TO
STRASBURG TO NORRISVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS.
THESE STORMS WILL BE NEAR WYOMISSING HILLS...WHITFIELD...WEST
WYOMISSING...AND WEST LAWN AROUND 910 PM...WEST READING...
SHILLINGTON...KENHORST...AND WYOMISSING AROUND 915 PM...MOUNT PENN
AND FLYING HILLS AROUND 920 PM.
LAT...LON 4056 7612 4058 7603 4065 7599 4067 7545
4048 7541 4042 7548 4038 7544 4010 7551
3976 7582 3972 7613 3977 7607 3988 7599
3997 7600 4004 7594 4011 7595 4014 7589
4035 7619
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:16 AM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 8 hr |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.